When you stop taking Xanax too quickly it is possible to experience withdrawal symptoms due to the body's psychological and physical dependence. Some of the typical Xanax withdrawal symptoms include seizures, depression, heart palpitations and memory loss. However, it is possible to avoid serious symptoms if your doctor slowly reduces your dosage over time thereby allowing your body adjust properly.
Xanax Withdrawal - An Introduction
Xanax is prescription drug that has been approved for treatment of anxiety and depression. Just like any benzodiazepine type of drug, stopping your course of Xanax too rapidly can cause withdrawal symptoms. It is important that you do not cease your dosage without the professional guidance of your doctor, as serious psychological and physical dependencies do occur with its use.
Whilst Xanax medication has many benefits, there is a tendency for some people to become dependent on the drug and form an addiction. When this occurs, treatment programs and intervention are necessary to help the problem. With prolonged use, the body gradually develops a tolerance to the medication and subsequently requires larger doses for it to be effective. As a result, the body can depend upon Xanax use
and quitting the drug cold turkey becomes detrimental to your health.
Common Symptoms of Xanax Withdrawal
such as Xanax is a short acting drug. This means that withdrawals from the drug may begin within 6 hours of the last dose. Withdrawal symptoms usually heighten 24 hours after the last dose and then disappear completely approximately 3 days after the last dose.
Some of the Xanax withdrawal
- Rapid heartbeat
- Memory loss
- Panic attacks
These symptoms may be a concern for only some sufferers; however, the full consequences of withdrawal can be somewhat severe. Xanax withdrawal is a serious health problem and should never be attempted with the professional supervision of a doctor.
Severe Symptoms of Xanax Withdrawal
- Hallucinations and delusions. Vision may initially be impaired and then progress to hallucinations. Feeling of nervousness, bizarre thoughts, or feeling as if you are going crazy can all occur.
- Delirium. No sense of person or place. Inappropriate behavior is common and without supervision may be dangerous.
- Tonic-clonic motor seizure activity. A complete or full body seizure that requires immediate medical attention and fatal when not promptly treated.
Due to the serious consequences associated with Xanax withdrawal, as well as the ineffectiveness of self-withdrawal, a psychiatrist or physician should be involved with any patient trying the course of action.
Always consult your doctor prior to stopping your Xanax medication. Your doctor will most likely take any necessary precautions and slowly take you off the Xanax medication. Although this may take several months to accomplish, it is a safer option than going completely "cold turkey".
How long you have used Xanax will usually determine the rate at which your dosage will be reduced. A common approach is to drop the dose every fortnight by 0.25 mg, however, your doctor will make their specific recommendations based upon your medical history.
Xanax withdrawal symptoms
are the result of an insufficient supply of GABA in the brain. By slowly reducing the dosage levels of Xanax, the body can adjust over time and begin producing GABA to compensate. Using this method as a treatment helps to alleviate any severe symptoms caused by prolonged use of the drug.